MAUDE Adverse Event Report: CAREFUSION 303, INC. Alaris System; Pump, Infusion

CAREFUSION 303, INC. Alaris System; Pump, Infusion
Model Number 8110
Medical Device Problem Codes Accessory Incompatible (1004); Use of Device Problem (1670); Insufficient Flow or Under Infusion (2182); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be submitted once the failure investigation has been completed.Per 803.52(f)(11)(iii) the information provided represents all of the known information at this time.The complainant or reporter was unable or unwilling to provide any further patient, product, or procedural details to the manufacturer.
 
Event or Problem Description
It was reported that the syringe pump alarmed multiple times and eventually displayed a glitch screen.As a result, the nursing staff were unable to determine how much volume had been infused to the patient.The customer provided the following information: pc unit used during the incident was identified from nicu event and error logs downloaded for both pcu and syringe module.No relevant errors identified in the error logs for either device.Pcu event logs reviewed by hospital biomed: drug: alprostadil , rate: 1.39 ml/h, drug amount: 5 mcg, diluent volume: 1 ml , concentration: 5 mcg/ml , dose: 0.03 mcg/kg/min , patient weight: 3.86 kg , time units: minutes , syringe type: bd 50 ml.Event log review showed: o between 01:00 04:00, the infusor stopped and alarmed approximately 8 times prior to tubing replacement.Tubing replacement recorded at 03:13.Channel turned off at 03:54.Each alarm was followed by pump restart and reprogramming.Recorded volume infused values were inconsistent and decreased across events, indicating unreliable volume tracking, likely due to repeated restarts/reprogramming.Event sequences show the pump was repeatedly restarted immediately after occlusion alarms.Negative volumes recorded from 03:03am to 3:54 am.Following log analysis, functional inspection was performed by hospital biomed.Syringe module passed all tests on asm.Scenario reproduction performed using the same setup: syringe: bd 50 ml , vtbi: 62.7 ml, settings as per incident.Syringe finished infusion, measured volume: 61.2 ml, expected volume: 62.7 ml , error: 2.39%.During the infusion, 10 patient side occlusions were intentionally created to recreate the original scenario.The pump was also restarted without removing the occlusion, as in the original scenario.The following data was obtained with respect to the volume: rate: 1.39 ml/h occlusion volume infused (ml) v (ml) 1 57.31 0, 2 58.00 0.69, 3 57.95 0.64, 4 57.89 0.58, 5 57.82 0.51, 6 56.99 -0.32, 7 56.99 -0.32, 8 56.99 -0.32, 9 56.99 -0.32, 10 56.99 -0.32.Table 1.Change in infused volume during 10 consecutive infusions, with the syringe running at 1.39 ml/h.The yellow rows represent the occlusions where the infused volume decreased compared to the first occlusion.Same scenario was repeated with a higher rate (23 ml/h).The results also showed a small negative change in the volume: rate: 23 ml/h occlusion volume infused (ml) v (ml) 1 5.60 0, 2 5.60 0, 3 5.60 0, 4 5.60 0, 5 5.60 0, 6 5.60 0, 7 5.60 0, 8 5.60 0, 9 5.59 -0.01, 10 5.60 0.Table 2.Change in infused volume during 10 consecutive infusions, with the syringe running at 23 ml/h.The yellow rows represent the occlusions where the infused volume decreased compared to the first occlusion.The original scenario was recreated using a functional syringe pump (p119397, sn (b)(6).The syringe infused 0.58 ml and then alarmed for occlusion for the first time.A few seconds after restarting the pump, it alarmed for occlusion again.Restarting the pump was not possible after that.

Brand Name
Alaris System
Common Device Name
Pump, Infusion
Manufacturer (Section D)
CAREFUSION 303, INC.
3750 torrey view ct
san diego CA 92130
Manufacturer (Section G)
Sistemas Medicos Alaris S.A de C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX   22250
Manufacturer Contact
brett wilko
3750 torrey view ct
san diego, CA 92130
+1(858)617-2000
MDR Report Key25211754
Report Number2016493-2026-29901
Device Sequence Number10388602
Product Code FRN
UDI-Device Identifier10885403811043
UDI-Public(01)10885403811043
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K211218
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Biomedical Engineer
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8110
Device Catalogue Number8110 Alaris Syringe Module
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer05/14/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2026
Supplement Date Received by Manufacturer07/01/2026
07/16/2026
08/04/2026
Initial Report FDA Received Date05/18/2026
Supplement Report FDA Received Date07/15/2026
07/21/2026
08/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0185-2024
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8015; 8600
Patient SexUnknown